Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 69, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 6, 2006, 1:45 PM CDT for McDonough County, Warren County, Illinois. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 1:45 PM CDT (18:45 UTC)
- Expired
- Apr 6, 2006, 2:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties McDonough County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 116 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 2:00 PM CDT | HAIL 0.75 | 1 Se Younstown, IL | |
| Apr 6, 2:05 PM CDT | HAIL 0.75 | 5 S Greenbush, IL | TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 061845 SVRDVN ILC109-187-061945- /O.NEW.KDVN.SV.W.0069.060406T1845Z-060406T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 145 PM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS... SOUTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 245 PM CDT. * AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SCIOTA...OR ABOUT 11 MILES NORTH OF MACOMB...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF BARDOLPH BY 200 PM CDT... BUSHNELL BY 205 PM CDT... 6 MILES NORTH OF NEW PHILADELPHIA BY 210 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4070 9078 4041 9091 4037 9048 4069 9048 $$ 12
2 follow-up statements
000 WWUS53 KDVN 061857 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 157 PM CDT THU APR 6 2006 ILC109-187-061945- /O.CON.KDVN.SV.W.0069.000000T0000Z-060406T1945Z/ WARREN IL-MCDONOUGH IL- 157 PM CDT THU APR 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR NORTHERN MCDONOUGH AND SOUTHERN WARREN COUNTIES... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR YOUNSTOWN...OR ABOUT 12 MILES NORTH OF MACOMB...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF BUSHNELL BY 205 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4070 9078 4041 9091 4037 9048 4069 9048 $$ 12
000 WWUS53 KDVN 061940 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 238 PM CDT THU APR 6 2006 ILC109-187-061948- /O.EXP.KDVN.SV.W.0069.000000T0000Z-060406T1945Z/ WARREN IL-MCDONOUGH IL- 238 PM CDT THU APR 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCDONOUGH AND SOUTHERN WARREN COUNTIES EXPIRES AT 245 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHERN MCDONOUGH AND SOUTHERN WARREN COUNTIES THROUGH 330 PM...BRINGING ADDITIONAL DOWNPOURS WHICH WILL AGGRAVATE ROADWAY AND SMALL STREAM FLOODING. LAT...LON 4070 9078 4041 9091 4037 9048 4069 9048 $$ 12/BARDOU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:25 AM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, Apr 6, 6:25 AM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE QUAD CITIES IA IL 625 AM CDT THU APR 6 2006 .UPDATE...H85 FRONT HAS AIDED IN THE DEVELOPMENT OF A BACK BUILDING MCS OVER SOUTHEAST IOWA INTO WEST CENTRAL ILLINOIS. PRECIP FALLING SHOULD TO STRENGTHEN BAROCLINIC ZONE AND KEEP THE SURFACE WARM FRONT WELL SOUTH OF THE AREA. THEREFORE HAVE UPDATED THE FORECAST TO LOWER MAX TEMPS TODAY AND INCREASE POPS IN THE SOUTH HALF. && .SYNOPSIS... A STRONG SPRING STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY THROUGH FRIDAY BRINGING A THREAT OF MODERATE TO HEAVY RAINFALL. SEASONABLE TEMPERATURES TODAY WILL BE REPLACED WITH MUCH COOLER TEMPERATURES ON FRIDAY. && .DISCUSSION... ACTIVE PERIOD OF WX EXPECTED FOR THE NEXT 48 HOURS. CONVECTION THIS MORNING SHOULD BECOME A LITTLE MORE WIDESPREAD AS A VORT MAX MOVES INTO THE AREA FOLLOWED BY PRECIP BECOMING MORE SCATTERED THIS AFTERNOON. AS EXPECTED...THE MODELS NOW DELAY THE ARRIVAL OF THE WARM FRONT AND STALL IT OUT JUST SOUTH OF I-80. FRONT SHOULD BE STRENGTHENED BY A STRONG LAKE AFFECT TONIGHT. INCREASED FRONTOGENETICAL FORCING TO INCREASE PRECIP AMOUNTS. MODELS ARE GETTING WETTER WITH EACH NEW RUN. THEREFORE HAVE RAISED HEADLINES FOR A FLOOD WATCH TONIGHT UNTIL NOON FRIDAY ROUGHLY NORTH OF A LINE FROM STERLING...TO MUSCATINE...AND THEN WEST ALONG THE I-80 CORRIDOR. BEST CHANCES FOR HEAVY RAIN LOOK TO BE ALONG AND NORTH OF HIGHWAY 30. PRECIP TO RAPIDLY SHUT DOWN FRIDAY AFTERNOON WITH QUIET WX EXPECTED FRIDAY NIGHT THROUGH MONDAY NIGHT. GLOBAL MODELS DISAGREE ON THE TUESDAY/WEDNESDAY TIME PERIOD. THEY DO AGREE ON ANOTHER SYSTEM EJECTING OUT OF THE SOUTHWEST TROF BUT DISAGREE ON TIMING. THEREFORE WILL NOT MAKE ANY CHANGES TO THE TUESDAY/WEDNESDAY TIME PERIOD. && .DVN WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT UNTIL NOON FRIDAY. IA...IAZ040>042-051>054-063>068. IL...ILZ001-002-007-009-015. MO...NONE. 08
Hazardous weather outlook, Apr 6, 5:00 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU APR 6 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT MULTIPLE HAZARDS ARE POSSIBLE FROM LATE THIS AFTERNOON INTO FRIDAY. SHOWERS AND THUNDERSTORMS THIS MORNING ARE EXPECTED TO DECREASE IN OVERALL COVERAGE THIS AFTERNOON. THERE IS A CHANCE OF SEVERE STORMS THIS MORNING. HOWEVER...THE ONLY THREAT IS MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS...WHICH MAY CAUSE MINOR FLOODING IN LOW LYING AND URBAN AREAS. TONIGHT...THUNDERSTORMS ARE EXPECTED TO BECOME QUITE NUMEROUS. THERE IS A CHANCE OF SEVERE STORMS DURING THE EVENING HOURS WITH THE PRIMARY THREATS BEING HAIL AND DAMAGING WIND. THE SEVERE THREAT IS HIGHLY DEPENDENT ON HOW MUCH WARMING OCCURS DURING THE AFTERNOON. AT THIS TIME...THE AREA MOST AT RISK IS SOUTH OF A LINE FROM SIGOURNEY IOWA TO GALESBURG ILLINOIS. A MUCH MORE SERIOUS SITUATION APPEARS TO BE SHAPING UP LATE TONIGHT INTO FRIDAY MORNING REGARDING HEAVY RAINFALL. A WARM FRONT IS FORECAST TO STALL JUST SOUTH OF INTERSTATE 80. THIS FRONT WILL PROVIDE A FOCUS FOR HEAVY RAIN TO DEVELOP NORTH OF THE FRONT. THE AREA AT MOST RISK IS ALONG AND NORTH OF HIGHWAY 30...WITH A SLIGHTLY LOWER RISK ALONG THE INTERSTATE 80 CORRIDOR FROM THE QUAD CITIES WEST TO MARENGO. THE CEDAR...WAPSIPINICON...PECATONICA...ROCK...AND LOWER IOWA RIVERS ARE EXPECTED TO SEE MODERATE TO SIGNIFICANT RISES BY EARLY NEXT WEEK. EMERGENCY MANAGERS ARE URGED TO LISTEN TO LATER FORECASTS AS THE RESPECTIVE THREATS BECOME BETTER DEFINED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH AND MUCH COOLER CONDITIONS ARE EXPECTED ON FRIDAY. ADDITIONALLY...THERE IS A CHANCE OF THUNDERSTORMS IN THE MORNING. HEAVY RAINFALL IS POSSIBLE IN THE MORNING...MAINLY NORTH OF A LINE FROM MARENGO...TO MUSCATINE...TO STERLING. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 6, 12:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM HAIL 2 N DENMARK 40.78N 91.33W
04/06/2006 E0.50 INCH LEE IA TRAINED SPOTTER
&&
TASLocal storm report, Apr 6, 12:41 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL WEST BURLINGTON 40.82N 91.18W
04/06/2006 E0.75 INCH DES MOINES IA TRAINED SPOTTER
&&
TASLocal storm report, Apr 6, 12:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1243 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM HAIL BURLINGTON 40.81N 91.12W
04/06/2006 E0.50 INCH DES MOINES IA TRAINED SPOTTER
&&
TASLocal storm report, Apr 6, 12:46 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL DENMARK 40.75N 91.33W
04/06/2006 E0.25 INCH LEE IA LAW ENFORCEMENT
&&
TASLocal storm report, Apr 6, 12:48 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL BURLINGTON 40.81N 91.12W
04/06/2006 E0.88 INCH DES MOINES IA TRAINED SPOTTER
SPOTTER RELAYED REPORT AND HAIL IS STARTING TO COVER THE
GROUND.
&&
MIKEZLocal storm report, Apr 6, 1:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
101 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL N BURLINGTON 40.81N 91.12W
04/06/2006 E0.88 INCH DES MOINES IA TRAINED SPOTTER
1245 PM HAIL DENMARK 40.75N 91.33W
04/06/2006 E1.00 INCH LEE IA LAW ENFORCEMENT
1252 PM HAIL 2 N BURLINGTON 40.83N 91.12W
04/06/2006 E0.25 INCH DES MOINES IA TRAINED SPOTTER
1252 PM HAIL 2 N BURLINGTON 40.83N 91.12W
04/06/2006 E0.25 INCH DES MOINES IA TRAINED SPOTTER
1250 PM HAIL WEVER 40.72N 91.23W
04/06/2006 E1.25 INCH LEE IA TRAINED SPOTTER
1250 PM HAIL DENMARK 40.75N 91.33W
04/06/2006 E0.88 INCH LEE IA TRAINED SPOTTER
HAIL DURATION 10 MINUTES
1254 PM HAIL 1 N BURLINGTON 40.80N 91.11W
04/06/2006 E0.25 INCH DES MOINES IA TRAINED SPOTTER
AND HEAVY RAINFALL
1257 PM HAIL WEVER 40.72N 91.23W
04/06/2006 E0.88 INCH LEE IA TRAINED SPOTTER
NICKLE TO DIME SIZE HAIL COVERING THE GROUND
&&
TASThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:41 AM CDT | Flood Watch | DVN | Carroll, Jo Daviess, Rock Island, Stephenson, Whiteside | 24 hr |
| Apr 6, 12:43 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 62 min |
| Apr 6, 1:00 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.